Alert archive / Michigan / High Wind Watches in 2012
High Wind Watch 1, NWS Detroit, MI
NWS Detroit, MI issued this high wind watch at Mar 2, 2012, 4:57 AM EST for 14 counties in Michigan. It took effect at Mar 2, 2012, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 2, 2012, 4:57 AM EST (09:57 UTC)
- In effect from
- Mar 2, 2012, 7:00 PM EST
- Expired
- Mar 2, 2012, 6:52 PM EST
- In force
- Issued by
- NWS Detroit, MI
Counties Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Monroe County, MI, Oakland County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 12 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 10.0 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
312 WWUS73 KDTX 020957 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 457 AM EST FRI MAR 2 2012 ...DEEPENING LOW PRESSURE TO BRING STRONG WINDS TO SOUTHEASTERN MICHIGAN... .A RAPIDLY INTENSIFYING CENTER OF LOW PRESSURE WILL LIFT NORTHWARD OUT OF ILLINOIS THIS AFTERNOON AND INTO LOWER MICHIGAN THIS EVENING. STRONG SOUTHWESTERLY WINDS WILL DEVELOP AHEAD OF A COLD FRONT THAT WILL PASS THROUGH SOUTHEASTERN MICHIGAN THIS EVENING. IN THE WAKE OF THE COLD FRONT WIND DIRECTIONS WILL TRANSITION MORE WESTERLY WITH THE INTENSITY OF THE WIND SLOWLY SUBSIDING THROUGHOUT THE NIGHT. MIZ049-054-055-060>063-068>070-075-076-082-083-022130- /O.NEW.KDTX.HW.A.0001.120303T0000Z-120303T1200Z/ HURON-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...BAD AXE...CARO...SANDUSKY...OWOSSO... FLINT...LAPEER...PORT HURON...HOWELL...PONTIAC...WARREN... ANN ARBOR...DETROIT...ADRIAN...MONROE 457 AM EST FRI MAR 2 2012 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING. HAZARDOUS WEATHER... * SOUTHWESTERLY SUSTAINED WINDS OF 35 TO 40 MPH WILL BE POSSIBLE. * WESTERLY WIND GUSTS OF 55 TO 60 MPH WILL BE POSSIBLE. * THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 9 PM AND 5 AM EST. IMPACTS... * STRONG WINDS CAN RESULT IN THE DOWNING OF LARGE LIMBS AND TREES. * DOWNED POWER LINES AND POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$
2 follow-up statements
664 WWUS73 KDTX 022034 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 334 PM EST FRI MAR 2 2012 ...DEEPENING LOW PRESSURE STILL EXPECTED TO BRING STRONG WINDS TO SOUTHEASTERN MICHIGAN... .A STRONG, RAPIDLY INTENSIFYING LOW PRESSURE SYSTEM CONTINUES TO LIFT NORTHEAST FROM ILLINOIS TOWARDS NORTHERN INDIANA AND MICHIGAN. STRONG SOUTHWEST WINDS WILL WRAP AROUND THE LOW AND ALSO BE PRESENT NEAR AND BEHIND THE ATTENDANT COLD FRONT LATE THIS EVENING. CONFIDENCE IS HIGH THAT WARNING CRITERIA WILL BE MET SOMEWHERE IN SOUTHEAST MICHIGAN...BUT EXACT LOCATION OF THE STRONGEST WINDS WILL BE BEST EVALUATED ONCE THE EVENT HITS NORTHERN INDIANA AND SOUTHWEST MICHIGAN. WE WILL DRAW THAT LINE WITH THE EVENING CREW AS OBSERVATIONS COME INTO THE OFFICE. FOR NOW WILL CONTINUE THE WATCH AND ISSUE A WIND ADVISORY FOR BAY, MIDLAND, AND SAGINAW COUNTIES. MIZ047-048-053-030445- /O.NEW.KDTX.WI.Y.0002.120303T0500Z-120303T1200Z/ MIDLAND-BAY-SAGINAW- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW 334 PM EST FRI MAR 2 2012 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EST SATURDAY. HAZARDOUS WEATHER... * SOUTHWEST WINDS SUSTAINED AT 30-35 MPH. * WEST WINDS GUSTING TO 40-45 MPH. * STRONGEST WINDS ARE EXPECTED TO BE BETWEEN 3 AM AND 6 AM EST. IMPACTS... * STRONG WINDS CAN RESULT IN THE DOWNING OF LARGE LIMBS AND TREES. * DOWNED POWER LINES AND POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$ MIZ049-054-055-060>063-068>070-075-076-082-083-030445- /O.CON.KDTX.HW.A.0001.120303T0000Z-120303T1200Z/ HURON-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...BAD AXE...CARO...SANDUSKY...OWOSSO... FLINT...LAPEER...PORT HURON...HOWELL...PONTIAC...WARREN... ANN ARBOR...DETROIT...ADRIAN...MONROE 334 PM EST FRI MAR 2 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 7 PM EST THIS EVENING THROUGH SATURDAY MORNING... HAZARDOUS WEATHER... * SOUTHWESTERLY SUSTAINED WINDS OF 35 TO 40 MPH WILL BE POSSIBLE. * WESTERLY WIND GUSTS OF 55 TO 60 MPH WILL BE POSSIBLE. * THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 9 PM AND 5 AM EST. IMPACTS... * STRONG WINDS CAN RESULT IN THE DOWNING OF LARGE LIMBS AND TREES. * DOWNED POWER LINES AND POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$ MM
607 WWUS73 KDTX 022352 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 652 PM EST FRI MAR 2 2012 ...STRONG WINDS WILL SWEEP ACROSS SOUTHEAST MICHIGAN TONIGHT... A LOW PRESSURE CENTER POSITIONED NEAR SOUTHWESTERN LOWER MICHIGAN AT 6 PM EST WILL UNDERGO RAPID INTENSIFICATION TONIGHT AS IT LIFTS ACROSS THE STATE AND OVER LAKE HURON. GUSTY SOUTHWESTERLY WINDS WILL INITIALLY INCREASE TO 35 TO 40 MPH BETWEEN APPROXIMATELY 9 PM AND MIDNIGHT IN ASSOCIATION WITH A COLD FRONT THAT WILL MOVE THROUGH THE AREA. WINDS ARE EXPECTED TO FURTHER STRENGTHEN AFTER MIDNIGHT IN THE WAKE OF THE COLD FRONT WHEN WIND GUSTS OF 45 TO 55 MPH CAN BE EXPECTED ACROSS MOST OF SOUTHEAST MICHIGAN. LOWER WIND GUSTS OF 35 TO 45 MPH CAN BE EXPECTED IN THE SAGINAW VALLEY AREA. DOWNED TREES AND TREE LIMBS ALONG WITH DOWNED POWER LINES AND POWER OUTAGES WILL BE POSSIBLE WITH THESE WINDS. MIZ049-054-055-060>063-068>070-075-076-082-083-030900- /O.UPG.KDTX.HW.A.0001.120303T0000Z-120303T1200Z/ /O.NEW.KDTX.HW.W.0001.120303T0200Z-120303T1200Z/ HURON-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...BAD AXE...CARO...SANDUSKY...OWOSSO... FLINT...LAPEER...PORT HURON...HOWELL...PONTIAC...WARREN... ANN ARBOR...DETROIT...ADRIAN...MONROE 652 PM EST FRI MAR 2 2012 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * SOUTHWESTERLY SUSTAINED WINDS 30 TO 35 MPH. * WIND GUSTS OF 45 TO 55 MPH...WITH SOME HIGHER GUSTS POSSIBLE. * THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN MIDNIGHT AND 6 AM EST. IMPACTS... * STRONG WINDS CAN RESULT IN THE DOWNING OF LARGE LIMBS AND TREES. * DOWNED POWER LINES AND POWER OUTAGES ARE POSSIBLE. * STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$ MIZ047-048-053-030900- /O.CON.KDTX.WI.Y.0002.120303T0500Z-120303T1200Z/ MIDLAND-BAY-SAGINAW- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW 652 PM EST FRI MAR 2 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EST SATURDAY... HAZARDOUS WEATHER... * SUSTAINED SOUTHWEST WINDS OF 25 TO 30 MPH. * WIND GUSTS OF 35 TO 45 MPH...WITH SOME HIGHER GUSTS POSSIBLE. * THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 3 AM 6 AM. IMPACTS... * STRONG WINDS CAN RESULT IN THE DOWNING OF LARGE LIMBS AND TREES. * DOWNED POWER LINES AND POWER OUTAGES ARE POSSIBLE. * STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this high wind watch went out at Mar 2, 4:37 AM EST, 20 minutes earlier.
Area forecast discussion, Mar 2, 4:37 AM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
437 AM EST FRI MAR 2 2012
.SHORT TERM...TODAY AND TONIGHT
MODEL DATA HAS CONSISTENTLY DEPICTED THAT UPPER LEVEL JET STREAM
ENERGY WILL WORK THROUGH THE BASE OF THE BROAD AND ENERGETIC WESTERN
CONUS TROUGH THIS MORNING. A +130 JET MAXIMUM WILL CONSOLIDATE OVER
THE CENTRAL PLAINS BEFORE ADVANCING RAPIDLY NORTHEASTWARD DURING THE
AFTERNOON. THIS ACTION WILL ESSENTIALLY DEVELOP AND DRAPE AN
IMPRESSIVE BAROCLINIC ZONE ACROSS THE CENTER OF THE
COUNTRY...SETTING THE STAGES FOR A HIGH END CYCLOGENESIS EVENT THIS
EVENING OVER LOWER MICHIGAN (LOW DEEPENING FROM AROUND 994 MB THIS
AFTERNOON OVER ILLINOIS DOWN TO 974 MB NEAR GEORGIAN BAY 12Z SAT).
MODEL CONSENSUS TAKES THE SURFACE LOW NEAR AND ALONG A TRACK FROM
THE SOUTHERN RIM OF LAKE MICHIGAN NORTHEASTWARD NEAR SAGINAW BAY.
THIS GENERAL CONSENSUS INCLUDES: 02.00Z RUNS OF THE
UKMET/NAM/GFS/GEM. THERE ARE PLENTY OF HEADACHES TO DISCUSS AND WILL
BREAK THE DISCUSSION DOWN BELOW BY FORECAST CONCERN.
WIND. THE MOST PRESSING OF ISSUES WILL BE THE HIGH IMPACT WIND
POTENTIAL THAT WILL EXIST ASSOCIATED WITH THE DEEPENING LOW PRESSURE
SYSTEM. TIMING OF THE HIGHEST WINDS SHOULD OCCUR GENERALLY BETWEEN
03-09Z. THE WIND THREAT IS EXPECTED TO BEGIN IN SOUTH SOUTHWESTERLY
FLOW IMMEDIATELY IN ADVANCE OF A RAPIDLY DEVELOPING COLD
FRONT...TRANSITIONING TO STRONG WESTERLY FLOW IMMEDIATELY IN TOW OF
THE COLD FRONT. MODELS ARE VERY IMPRESSIVE WITH THE KINEMATIC FIELDS
SHOWING +60 KNOTS DOWN TO 4 KFT AGL AT 2Z AND 60 KNOTS DOWN TO 2 KFT
AGL BY 6Z. PLAN VIEW DEPICTIONS OF MAGNITUDE AND BREADTH OF
ISALLOBARIC COMPONENT IS CERTAINLY SUPPORTIVE OF A HIGHER WIND
SETUP. UNCERTAINTY REMAINS...REVOLVING AROUND THE EXACT LOW TRACK.
THE ECMWF FOR EXAMPLE IS A TOUCH SOUTHEAST WITH THE LOW PASSAGE
COMPARED TO CONSENSUS AND ADVERTISES HIGH END SURFACE WIND GUST
POTENTIAL BEING RELEGATED TO POINTS IN OHIO/EASTWARD. IN
ADDITION...THERE IS THE NOCTURNAL TIMING TO CONTEND WITH. WITH THE
OVERALL DYNAMICS...HIGH END PRESSURE FALL/RISE COUPLET FELT ENOUGH
POTENTIAL EXISTS FOR WIND GUSTS TO REACH UPWARDS OF 55-60 MPH THAT A
HIGH WIND WATCH IS WARRANTED. THE HIGH WIND WATCH WILL BE IN EFFECT
FOR ALL COUNTIES OF SOUTHEASTERN MICHIGAN EXCLUDING
SAGINAW/BAY/MIDLAND.
THUNDERSTORM. SHOWALTERS AND SOUNDING LAPSE RATES SHOW THAT
INSTABILITY WILL EXIST BEHIND A WARM FRONT RETREATING INTO LOWER
MICHIGAN AT/AROUND 18Z. THE INSTABILITY SIGNAL WANES IN THE MODEL
DATA FOR THE LATE AFTERNOON HOURS SO ANY THUNDER THAT
SURVIVES/DEVELOPS IN THE AREA SHOULD BE SHORT LIVED. NO SEVERE
THREAT IS EXPECTED WITH THE AFTERNOON ACTIVITY AS MEAGER INSTABILITY
WILL EXIST ABOVE THE FREEZING HEIGHT (7 KFT AGL) AND A STABLE WEDGE
OF AIR WILL BE IN PLACE FROM 1.6-5 KFT AGL.
MODEL SOUNDINGS SHOW THAT SOME QUASI-SURFACE BASED INSTABILITY WILL
EXIST IN THE COLUMN IMMEDIATELY AHEAD AND BEHIND A SURFACE COLD
FRONT. TIMING OF THIS INSTABILITY IS 2-5Z. A CONSERVATIVE ESTIMATE
ON THE INSTABILITY WILL BE ABOUT 200-250 J/KG. HI-RES ARW DATA IS
HINTING THAT SOME ACTIVITY MAY DEVELOP ALONG THE FRONT ITSELF FROM
LOWER MICHIGAN SOUTHWARD THROUGH INDIANA. OBVIOUSLY IF THIS WAS TO
DEVELOP...THE HIGH WIND POTENTIAL WOULD RAMP UP CONSIDERABLY WITH
THE CONVECTION. SPC HAS MOST OF SOUTHEASTERN MICHIGAN IN SLIGHT RISK
IN THE LATEST SWODY1. THE BEST REGIONAL SEVERE WEATHER THREAT IS
EXPECTED TO EXIST ALONG AND SOUTH OF SOUTH CENTRAL OHIO WITHIN
HIGHER HEAT CONTENT SUGGESTED BY THETA E PLAN VIEWS.
PRECIPITATION. BIGGEST CHANGE FROM THE INHERITED FORECAST WAS TO
BECOME MORE AGGRESSIVE WITH THE SYNOPTIC SNOW POTENTIAL AND AMOUNTS
FOR PORTIONS OF BAY AND MIDLAND COUNTIES. BULK OF THE MODEL DATA
WITHIN THE NWP SUITE SUGGESTS THAT MIDLEVEL WARM AIR WILL BE DRAGGED
NORTHWARD THROUGH THE SAGINAW BAY REGION. AT FIRST GLANCE...WOULD
AGREE WITH THIS CONSIDERING THE DEEPENING LOW WILL HAVE A RIDICULOUS
SOUTHERLY LLJ RESPONSE THIS EVENING. HOWEVER...THERE EXISTS SOME
SUPPORT THAT SNOW MAY BE THE PREDOMINATE PTYPE OVER PORTIONS OF BAY
AND MIDLAND COUNTIES. AGAIN THE HI-RES ARW DATA IS VERY CLOSE/BUT
CONVINCING THAT THE THERMODYNAMIC PROFILE WILL REMAIN SUPPORTIVE OF
A WET SNOW THROUGHOUT THE EVENING HOURS. DID NOT GO OVERBOARD...BUT
DID INCREASE AMOUNTS TO 1 TO 3 INCHES POSSIBLE ESPECIALLY
CONSIDERING THE DYNAMIC COOLING RESPONSE DUE TO THE STRONG LIFT.
FOR OTHER LOCATIONS...GENERALLY KEPT IN LINE WITH THE INHERITED
FORECAST. QPF AMOUNTS ARE EXPECTED TO RANGE BETWEEN .4 AND .75
INCHES. MORE FOR THOSE AREAS THAT ARE IMPACTED BY CONVECTION TONIGHT.
&&
.LONG TERM... SATURDAY THROUGH NEXT THURSDAY
STRONG WIND WILL CONTINUE INTO SATURDAY BUT WILL COME DOWN FROM
HEADLINE LEVELS. THERE WILL BE THE ADDED BENEFIT OF EARLY MARCH SUN
AND SURFACE HEATING THAT WILL MIX INTO A DEEP ENOUGH LAYER FOR SOME
45 MPH WIND GUSTS POSSIBLE EARLY IN THE MIXING PROCESS BUT THE
GRADIENT WIND WILL DIMINISH CONSIDERABLY THROUGH THE AFTERNOON. THE
00Z MODEL PACKAGE IS IN GOOD AGREEMENT WITH THE DEPARTURE TIMING OF
THE LOW PRESSURE SYSTEM LEAVING JUST THE SECONDARY COLD FRONT
TRAILING THE SYSTEM TO LINGER OVER LOWER MICHIGAN THROUGH SATURDAY
NIGHT. JUDGING BY MODEL RH FIELDS, MOISTURE WILL BE PLENTIFUL ENOUGH
TO COMBINE WITH LOW LEVEL COLD ADVECTION AND LAKE INFLUENCES TO
MAINTAIN A CHANCE OF SNOW SHOWERS IN THE FORECAST AS MAX TEMPS
STRUGGLE TO RISE INTO THE LOWER HALF OF THE 30S BY SUNDAY
AFTERNOON.
THE BEGINNING OF NEXT WEEK WILL START OUT UNEVENTFUL AS A DRYING
TREND TAKES PLACE THANKS TO HIGH PRESSURE ADVANCING INTO THE GREAT
LAKES. THE PROGRESSIVE NATURE OF THE UPPER AIR PATTERN INDICATED IN
THE GLOBAL MODEL SOLUTIONS WILL MEAN THE INFLUENCE OF THE LONG WAVE
RIDGE AXIS OVER THE CENTER PART OF THE COUNTRY MOVING THROUGH THE
GREAT LAKES TO MAINTAIN DRY CONDITIONS. THIS WILL GIVE WAY TO
ANOTHER ROUND OF HEIGHT FALLS OVER THE ROCKIES DURING TUESDAY
THROUGH WEDNESDAY THAT WILL SET OFF A WARMING TREND IN THE GREAT
LAKES. THE GFS SOLUTION HAS BEEN ERRATIC OVER THE LAST FEW FORECAST
CYCLES BUT TRENDING TOWARD THE CANADIAN AND EURO MODELS THAT SHOW A
DEEP TROUGH DEVELOPING OVER THE ROCKIES BY TUESDAY WITH DEEP
SOUTHWEST FLOW FORMING FROM THE SOUTHERN PLAINS INTO THE GREAT
LAKES. GIVEN THE PATTERN IS DRIVEN BY THE LARGE SCALE, TRENDS IN THE
MODEL SOLUTIONS OFFER HIGHER THAN AVERAGE CONFIDENCE IN A DRY
WARMING TREND BEGINNING TUESDAY. A MOVE ABOVE NORMAL WILL LIKELY BE
PUNCTUATED BY MAX TEMPS WELL INTO THE 50S WEDNESDAY IN ADVANCE OF
THE NEXT FRONTAL SYSTEM THAT COULD EVEN BE DELAYED UNTIL NEXT
FRIDAY.
&&
.MARINE...
A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM THE MID MISSISSIPPI
VALLEY THROUGH THE GREAT LAKES TONIGHT. THIS SYSTEM WILL DEEPEN
RAPIDLY AS IT MOVES THROUGH LAKE HURON WITH STRONG GALE FORCE WINDS
EXPECTED OVER THE REGION. THERE IS STILL SOME UNCERTAINTY IN THE THE
PRECISE TRACK OF THE SYSTEM BUT ANY ADDITIONAL VARIATION WILL LIKELY
NOT IMPACT THE POTENTIAL FOR GALE FORCE WINDS OVER THE REGION
TONIGHT THROUGH SATURDAY NIGHT. GALE WARNINGS ARE NOW IN EFFECT FOR
ALL MARINE AREAS DURING THIS TIME. MORE FAVORABLE MARINE CONDITIONS
ARE EXPECTED TO RETURN SUNDAY AS HIGH PRESSURE BUILDS INTO THE
REGION WITH CONSIDERABLE IMPROVEMENT DURING THE FIRST HALF OF NEXT
WEEK.
&&
.AVIATION...ISSUED 1146 PM EST THU MAR 1 2012
//DISCUSSION...
REMAINING MVFR CIGS WILL LIFT NORTH/NORTHEAST OF ALL TERMINALS DURING
THE FIRST SEVERAL HOURS OF THE FORECAST...LEAVING VFR CIGS OF AROUND
10KFT LATE TONIGHT INTO FRIDAY. CONDITIONS WILL DETERIORATE QUICKLY
AFTER 18Z-20Z AS SURGE OF MOISTURE LIFTS INTO THE REGION WITH THE
APPROACH OF A STRONG LOW PRESSURE SYSTEM. CIGS/VSBYS WILL LOWER
CONSIDERABLY WITHIN THIS AREA OF RAIN...AND EMBEDDED THUNDERSTORMS
SEEM QUITE POSSIBLE AS WELL GIVEN THE AMOUNT OF LIFT WITH SUCH A
STRONG SYSTEM (COUPLED WITH SOME DEGREE OF INSTABILITY). AS THIS
AREA OF RAIN LIFTS NORTH WITH THE LOW...VERY GUSTY SOUTHWEST WINDS
WILL DEVELOP...WITH GUSTS TO 40 KNOTS EXPECTED. THESE WINDS WILL
ONLY SUBSIDE SLIGHTLY OVERNIGHT AS THEY VEER TO THE WEST.
//DTW THRESHOLD THREATS...
* HIGH CONFIDENCE OF CIGS BELOW 5000 FEET THROUGH 08Z THIS MORNING.
AND THEN AGAIN AFTER 19Z FRIDAY AFTERNOON.
* HIGH CONFIDENCE OF PRECIP TYPE AS RAIN AFTER 18Z-20Z.
* LOW CONFIDENCE OF THUNDERSTORMS AROUND 22Z-00Z
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HIGH WIND WATCH...MIZ049-MIZ054-MIZ055-MIZ060-MIZ061-MIZ062-MIZ063-
MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-MIZ083...FROM 7 PM
FRIDAY TO 7 AM SATURDAY.
LAKE HURON...
GALE WARNING...LHZ361-LHZ362-LHZ363...FROM 10 PM FRIDAY TO 4 AM
SUNDAY.
GALE WARNING...NEARSHORE WATERS FROM PORT AUSTIN TO PORT HURON
INCLUDING SAGINAW BAY...FROM 7 PM FRIDAY TO 3 PM SATURDAY.
GALE WARNING...LHZ462-LHZ463-LHZ464...FROM 7 PM FRIDAY TO 4 AM
SUNDAY.
LAKE ST CLAIR...
GALE WARNING...FROM 7 PM FRIDAY TO 3 PM SATURDAY.
MI WATERS OF LAKE ERIE...
GALE WARNING...FROM 7 PM FRIDAY TO 3 PM SATURDAY.
&&
SHORT TERM...CB
LONG TERM....BT
MARINE.......BT
AVIATION.....DG
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 4:27 AM EST | Gale Warning | DTX | 41 hr | |
| Mar 2, 3:34 PM EST | Wind Advisory | DTX | Bay, Midland, Saginaw | 15 hr |
| Mar 2, 4:07 PM EST | Low Water Advisory | DTX | 29 hr | |
| Mar 2, 6:52 PM EST | High Wind Warning | DTX | Genesee, Huron, Lapeer, Lenawee, Livingston, Macomb and 8 more | 12 hr |
Nearby
High Wind Watches in Michigan, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.